MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 28MM X 46MM; PROSTHE, HIP, SEMI-CONS, UNCEMENTED, METAL/POLY, POROUS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 28MM X 46MM; PROSTHE, HIP, SEMI-CONS, UNCEMENTED, METAL/POLY, POROUS
Model Number 71334946
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr surgery, when implanting the 46/28 liner, the liner is smaller than the out cup.Finally another of the same size liner was used to complete the surgery.Delay reported was less or equal than 30 minutes.
 
Additional Manufacturer Narrative
It was reported that during a thr surgery, when implanting the 46/28 liner, the liner is smaller than the out cup.Finally another same size liner was used to complete the surgery.Delay reported was less or equal to 30 minutes.The affected liner, intended for use in treatment, was returned and evaluated.A visual inspection of the device shows damage on the surface of the device, probably due to attempted implantation.Our quality team completed dimensional analysis on the returned product for all critical-to-quality features.Some features were noted oversized which relate to mating features on the exterior of the part.The surface of the diameter is visually damaged around the part due to the attempted implantation.No other deviations were noted.Plastic is easily distorted during attempted implantation, especially when attempting to mate with a rigid surface like the titanium on reflection shells.These surface finish changes (dings, scratches, scuffs, rubs) are sufficient to alter the measured reading during evaluation.For this reason, a dimensional analysis of this part is inconclusive at this time.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.There is no information that would suggest the device failed to meet specifications.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.Based on this investigation, the need for corrective action is not indicated.Some potential causes of the reported event could include but are not limited to surgical technique used or user/procedural variance.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.Case-2020-00015991-1.

Brand Name
R3 20 DEG XLPE ACET LNR 28MM X 46MM
Common Device Name
PROSTHE, HIP, SEMI-CONS, UNCEMENTED, METAL/POLY, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10557388
Report Number1020279-2020-04691
Device Sequence Number17081131
Product Code MBL
UDI-Device Identifier03596010598097
UDI-Public03596010598097
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71334946
Device Catalogue Number71334946
Device Lot Number19GM06486
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer02/27/2021
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1